Nebraska, 2004

Hail in Nebraska, July 14, 2004

July 14, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 14, 2:00 AM CST, 2 hours earlier.

Area forecast discussion, Jul 14, 2:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT WED JUL 14 2004

.DISCUSSION...

FORECAST CHALLENGE SURROUNDS THUNDERSTORM CHANCES NEXT FEW DAYS.

CLUSTER OF STORMS OVER NORTH CENTRAL NEBRASKA CONTINUES TO MOVE
SOUTHEAST THIS MORNING...GENERALLY FOLLOWING THE 850-300 MB
THICKNESS. THE ETA DIMINISHES THE AREA THIS MORNING AND WILL FOLLOW
THAT GENERAL IDEA.  THIS AFTERNOON THE MAIN INSTABILITY AXIS IS
LOCATED JUST TO THE WEST OF THE FORECAST AREA.  WILL CONTINUE WITH
THE CURRENT SMALL CHANCE POPS MAINLY OVER THE WESTERN CWA CLOSEST TO
THE INSTABILITY AXIS.  850 MB THEATA/E ADVECTION THEN SPREADS ACROSS
THE FORECAST AREA TONIGHT...AND CONTINUES INTO THURSDAY. THERE IS
ALSO MOISTURE CONVERNGECE FORECAST AT 850 MB INTO THURSDAY NIGHT
ALONG A WEAK BOUNDARY.  DECIDED TO ADD A CHANCE OF STORMS THURSDAY
INTO THURSDAY NIGHT TO ACCOUNT FOR THESE FEATURES.

A SERIES OF WAVES WILL THEN CONTINUE TO MOVE ACROSS THE UPPER RIDGE
INTO THE WEEKEND.  THE 00Z GFS BRINGS ONE ACROSS FRIDAY NIGHT AND
THE CURRENT FORECAST HAS GOT THAT SCENARIO COVERED.   RAIN CHANCES
MONDAY NIGHT INTO TUESDAY ALSO STILL LOOK GOOD AS THE GFS BRINGS A
COLD FRONT INTO THE CENTRAL PLAINS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

CK
Hazardous weather outlook, Jul 13, 3:47 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
447 PM CDT TUE JUL 13 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
447 PM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF
THE OUTLOOK AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE
WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. THESE
STORMS ARE DUE TO AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS
EASTERN NEBRASKA AND WESTERN IOWA. THE STORMS SHOULD END FROM
NORTHWEST TO SOUTHEAST AS THE DISTURBANCE PASSES THROUGH THE AREA
THIS EVENING.

THUNDERSTORMS MAY CONTINUE OVERNIGHT ACROSS SOUTHEASTERN NEBRASKA
AND SOUTHWEST IOWA. SOME OF THESE STORMS COULD REACH SEVERE LIMITS
WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY HAZARDS. THESE
STORMS SHOULD BE CONFINED CLOSE TO A COLD FRONT THAT IS SITUATED
ACROSS SOUTHERN NEBRASKA AND SOUTHERN IOWA. STORMS THAT DEVELOP
ACROSS WESTERN NEBRASKA THIS EVENING SHOULD SPREAD EAST ALONG THIS
BOUNDARY.

THUNDERSTORMS MAY DEVELOP AGAIN WEDNESDAY AFTERNOON AS ANOTHER
UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. AT THIS TIME...IT
APPEARS THAT THE BEST CHANCES FOR SEVERE WEATHER WILL REMAIN WEST OF
THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY NIGHT...BUT SEVERE WEATHER
IS NOT ANTICIPATED. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE
OUTLOOK AREA FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

GRIFFIS

The radar

The Omaha radar (KOAX), 43 km away, was scanning. The volume nearest the first event began at 09:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dodge

When
July 14, 4:00 AM CST
Where
Dodge County, 6 mi N of North Bend
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.550, -96.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417247.